Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Indianapolis, IN

April 2, 20154 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 2, 2015, 7:55 PM EDT for 4 counties in Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 7:55 PM EDT (23:55 UTC)
Expired
Apr 2, 2015, 8:45 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, IN, Lawrence County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:30 PM EDTHAIL 0.5Ellettsville, INRELAYED REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS53 KIND 022355
SVRIND
INC055-093-105-119-030045-
/O.NEW.KIND.SV.W.0003.150402T2355Z-150403T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 845 PM EDT

* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  BLOOMFIELD...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...SPENCER...SPRINGVILLE...MCCORMICKS CREEK STATE
  PARK...AVOCA...HARRODSBURG...ELLETTSVILLE...FAIRFAX STATE
  RECREATION AREA...STINESVILLE...WHITEHALL...SMITHVILLE...
  BARTLETTSVILLE...INDIANA UNIVERSITY...HELTONVILLE...MONROE
  RESERVOIR...CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND
  UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3890 8688 3910 8710 3934 8689 3933 8641
      3916 8637 3905 8637 3905 8633 3892 8630
      3890 8668
TIME...MOT...LOC 2355Z 247DEG 34KT 3899 8671

HAIL...1.00IN
WIND...60MPH

$$

TDUD
3 follow-up statements
010 
WWUS53 KIND 030020
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 PM EDT THU APR 2 2015

INC093-030030-
/O.CAN.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
LAWRENCE IN-
820 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3899 8673 3918 8690 3934 8689 3933 8641
      3916 8637 3905 8637 3905 8633 3900 8632
      3899 8651 3899 8668 3899 8669
TIME...MOT...LOC 0020Z 243DEG 33KT 3920 8673

$$

INC055-105-119-030045-
/O.CON.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
OWEN IN-MONROE IN-GREENE IN-
820 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENE...MONROE AND SOUTHEASTERN OWEN COUNTIES UNTIL 845 PM EDT...

AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SPENCER...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...MCCORMICKS CREEK STATE PARK...HARRODSBURG...
FAIRFAX STATE RECREATION AREA...ELLETTSVILLE...WHITEHALL...
SMITHVILLE...STINESVILLE...INDIANA UNIVERSITY...MONROE RESERVOIR...
CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3899 8673 3918 8690 3934 8689 3933 8641
      3916 8637 3905 8637 3905 8633 3900 8632
      3899 8651 3899 8668 3899 8669
TIME...MOT...LOC 0020Z 243DEG 33KT 3920 8673

HAIL...1.00IN
WIND...60MPH

$$

TDUD
531 
WWUS53 KIND 030032
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EDT THU APR 2 2015

INC055-119-030042-
/O.CAN.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
OWEN IN-GREENE IN-
832 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE AND
SOUTHEASTERN OWEN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
      3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0032Z 244DEG 35KT 3925 8659

$$

INC105-030045-
/O.CON.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
MONROE IN-
832 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 845 PM EDT...

AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BLOOMINGTON...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONROE RESERVOIR...CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND
UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
      3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0032Z 244DEG 35KT 3925 8659

HAIL...1.00IN
WIND...60MPH

$$

TDUD
345 
WWUS53 KIND 030041
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT THU APR 2 2015

INC105-030051-
/O.EXP.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
MONROE IN-
841 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
845 PM EDT/745 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
      3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0041Z 244DEG 35KT 3929 8649

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:51 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 2, 7:51 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EDT THU APR 2 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 330 PM EST THU APR 2 2015

UNSETTLED WEATHER WILL BE THE RULE THROUGH FRIDAY AND AGAIN AFTER
THE WEEKEND. A COLD FRONT WILL MOVE SOUTH ACROSS CENTRAL INDIANA AND
STALL ACROSS FAR SOUTHERN INDIANA LATE TONIGHT.  THEN MODEL TRACK AN
AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY ON FRIDAY.

THE WEEKEND WILL BE COOLER AND DRY AS HIGH MOVES SOUTHEAST ACROSS
OUR REGION.

IN THE LONG TERM A SOUTHWEST FLOW ACROSS WILL SET UP ACROSS OUR AREA
WHICH WILL CAUSE OUR WEATHER TO BECOME UNSETTLED AGAIN AS A FRONTAL
SYSTEM STALLS ACROSS THE MIDWEST AND A SERIES OF LOW PRESSURE
SYSTEMS MOVE NORTHEAST ALONG THIS FRONT.

&&

.NEAR TERM /TONIGHT AND FRIDAY/...
ISSUED AT 330 PM EDT THU APR 2 2015

MAIN CONCERNS WILL BE POSSIBILITY OF SEVERE WEATHER THIS EVENING
CENTRAL AND SOUTH AND HEAVY RAIN CONCERNS MAINLY SOUTH THROUGH
FRIDAY.

RADAR LOOPS INDICATED NUMEROUS THUNDERSTORMS WERE OCCURRING SOUTH OF
OUR FORECAST AREA FROM EXTREME SOUTHEAST INDIANA SOUTH ACROSS
KENTUCKY.  THE SHOWERS AND THUNDERSTORMS WHICH WERE EARLIER ACROSS
OUR REGION HAVE WORKED OVER THE AIRMASS ACROSS OUR REGION. BUT SOME
CLEARING WAS OCCURRING OVER ILLINOIS AND THERE MAY BE A PERIOD OF
SUNSHINE ACROSS OUR REGION WHICH MAY ALLOW THE AIRMASS TO
DESTABILIZE SOME.  MODELS INDICATE A COLD FRONT WILL PUSH SOUTHEAST
ACROSS OUR REGION TONIGHT AND SHOWERS AND THUNDERSTORMS SHOULD
INCREASE AHEAD OF THIS FRONT THIS EVENING.

WILL GO WITH DEFINITE POPS OVER CENTRAL AND SOUTHERN SECTIONS
TONIGHT AND HIGH CHANCE POPS ACROSS OUR NORTH.

MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
SOUTHERN INDIANA THIS EVENING AND SOME OF THESE MAY PRODUCE HEAVY
RAINFALL.  QPF AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE OVER SOUTHEAST
INDIANA TONIGHT THROUGH FRIDAY AND WILL ISSUE A FLOOD WATCH THROUGH
FRIDAY FOR THOSE AREAS ALONG AND SOUTHEAST OF A GREENSBURG TO
VINCENNES LINE.

MODELS HINT THAT THERE MAY BE A LULL IN PRECIPITATION ACROSS
NORTHERN SECTIONS LATER TONIGHT AS THE COLD FRONT MOVES INTO OUR
SOUTH. WILL LOWER POPS OVER FAR NORTH TO LOW CHANCE POPS AND END
MENTION OF THUNDER ACROSS OUR NORTH LATE TONIGHT.

ON FRIDAY RAIN WILL INCREASE AGAIN ACROSS OUR ENTIRE REGION AS LOW
PRESSURE TRACKS ACROSS THE OHIO VALLEY. SOME MODELS PRODUCE OVER AN
INCH OF RAIN ACROSS OUR SOUTH FRIDAY.

IN REGARDS TO TEMPERATURES WENT CLOSER TO THE WARMER MET NUMBERS
TONIGHT DUE TO CLOUDS AND PRECIPITATION.  ON FRIDAY SEVERAL MODELS
INDICATE FALLING TEMPERATURES AS THE LOW PRESSURE SYSTEM TRACKING TO
OUR SOUTH PULLS COLDER AIR INTO OUR REGION.  WENT CLOSER TO THE
COOLER MET TEMPERATURES ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 330 PM EDT THU APR 2 2015

BUFKIT AND MODEL SOUNDINGS INDICATE A PERIOD OF MIXED PRECIPITATION
IS POSSIBLE ACROSS NORTHERN SECTIONS FRIDAY EVENING. WILL MENTION A
PERIOD OF MIXED RAIN AND SNOW FRIDAY EVENING FROM LAFAYETTE TO
MUNCIE AS 1000-850 MB THICKNESS WILL BE CLOSE TO 1300 METERS.
OTHERWISE...MOST OTHER AREAS WILL SEE A CHANCE OF SHOWERS FRIDAY
EVENING AND THEN DRY REST OF THE SHORT TERM.

THE WEEKEND WILL BE COOL AND DRY AS HIGH PRESSURE MOVES SOUTHEAST
ACROSS OUR REGION.   MODEL SOUNDINGS INDICATE MOSTLY CLEAR SKIES
SATURDAY THROUGH EARLY SUNDAY FOLLOWED BY INCREASING CLOUDS SUNDAY
AFTERNOON.

WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST PERIODS.  LOWS WILL
BE NEAR 30 SATURDAY MORNING AND MID TO UPPER 30S SUNDAY MORNING.
HIGHS WILL BE FROM 50 TO 55 SATURDAY AND LOWER TO MIDDLE 60S ON
SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 223 PM EDT THU APR 2 2015

MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS
ACCEPTED FOR MOST ITEMS.

CENTRAL INDIANA WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH MUCH OF
THE PERIOD...AND THIS WILL ALLOW A SURFACE FRONT TO MEANDER AROUND
THE REGION DURING THE LONG TERM.

CHANCES FOR RAIN AND TIMING OF RAIN WILL DEPEND ON EXACT FRONTAL
LOCATION AND ANY UPPER IMPULSES IN THE SOUTHWEST FLOW...BOTH OF
WHICH ARE TOO VARIABLE TO PIN DOWN THAT FAR OUT. WILL THUS STICK
WITH SUPERBLEND AND ITS DAILY CHANCES FOR RAIN THROUGH THE PERIOD.

TEMPERATURES WILL BOUNCE AROUND SOME DEPENDING ON WHERE THE SURFACE
FRONT IS EACH DAY.

&&

.AVIATION /DISCUSSION FOR THE 030000Z TAF ISSUANCE/...

ISSUED AT 735 PM EDT THU APR 2 2015

REDEVELOPMENT OF CONVECTION UNDERWAY THIS EVENING...ASSOCIATED
WITH THE COLD FRONT AND UPPER WAVE. CONVECTION PRETTY MUCH THROUGH
KLAF...AND WILL BE OUT OF KHUF AND KIND IN THE NEXT COUPLE OF
HOURS...HOWEVER ACTIVITY MAY LINGER ACROSS THE SOUTH AS MENTIONED
IN PREVIOUS DISCUSSIONS SO WENT WITH -RA AND MENTION OF THUNDER
(AT TIMES) MOST OF THE NIGHT AT KBMG.

MORE WIDESPREAD RAIN WILL ARRIVE FRIDAY AS AN AREA OF LOW
PRESSURE MOVES IN. GUIDANCE IS STILL POINTING TO AT LEAST MVFR
CEILINGS AND/OR VISIBILITIES WITH THE EXCEPTION OF KLAF AS THEY
MAY BE TOO FAR NORTH WHERE SLIGHTLY DRIER AIR SHOULD KEEP
CEILINGS BETTER. THESE CONDITIONS WERE INCLUDED IN THE TAFS FOR
FRIDAY. THERE IS ALSO A WEAK CHANCE FOR THUNDER MAINLY SOUTH OF
THE I-70 CORRIDOR BUT DO NOT FEEL CONFIDENT ENOUGH AT THIS TIME TO
INCLUDE ANY MENTION AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR INZ061>065-067>072.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...50
AVIATION...SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 2, 4:43 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EDT THU APR 2 2015

INZ021-028>031-035>038-043-032045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-
443 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS AND HEAVY RAIN POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...HEAVY RAIN AND LIGHTNING.

TIMING: THIS EVENING AND TONIGHT.

DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS
ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS
NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE
EXPECTED FRIDAY.

ADDITIONAL STORMS ARE POSSIBLE FROM MONDAY THROUGH WEDNESDAY. IT
IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A
THREAT WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH FRIDAY.  ADDITIONAL THUNDERSTORMS ARE
POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY SETTLES
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ039>042-044>049-051>057-060>065-067>072-032045-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
443 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAIN AND LIGHTNING.

TIMING: SEVERE WEATHER THIS EVENING. HEAVY RAIN THIS EVENING AND
TONIGHT.

DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS
AND A FEW SEVERE ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND
UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS
UPPER DISTURBANCES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE
EXPECTED FRIDAY.

ADDITIONAL STORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. IT IS
TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A
THREAT WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY
SETTLES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Apr 2, 7:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             9 NE BLOOMINGTON        39.26N  86.40W
04/02/2015  M1.00 INCH       MONROE             IN   TRAINED SPOTTER

&&

BHH
Local storm report, Apr 2, 7:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             OAKTOWN                 38.87N  87.44W
04/02/2015  E1.50 INCH       KNOX               IN   EMERGENCY MNGR

            SIZE BASED ON PHOTO

&&

BHH
Local storm report, Apr 2, 7:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 N FREELANDVILLE       38.88N  87.31W
04/02/2015  E0.88 INCH       KNOX               IN   EMERGENCY MNGR

            RELAYED FROM FIRE CHIEF

&&

BHH
Local storm report, Apr 2, 7:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     5 NE CUMBERLAND         39.83N  85.89W
04/02/2015  M53 MPH          HANCOCK            IN   AWOS

            WIND GUST WAS AT MOUNT COMFORT AIRPORT

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:56 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin8 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDLawrence, Martin9 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington14 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGreene, Monroe, Owen5 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Greene, Knox6 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike18 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGibson, Knox18 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDKnox, Sullivan3 days
Apr 2, 11:56 AM EDTRiver Flood WarningINDGibson, Knox, Posey11 days
Apr 2, 3:45 PM EDTFlood WatchINDBartholomew, Brown, Daviess, Decatur, Greene, Jackson and 5 more28 hr
Apr 2, 7:04 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan41 min
Apr 2, 7:12 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Sullivan48 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.